Complutense University Library

On the Pythagoras numbers of real analytic curves.


Acquistapace, Francesca and Broglia, Fabrizio and Ruiz Sancho, Jesús María (2007) On the Pythagoras numbers of real analytic curves. Mathematische Zeitschrift, 257 (1). pp. 13-21. ISSN 0025-5874

[img] PDF
Restringido a Repository staff only hasta 2020.


Official URL:


We show that the Pythagoras number of a real analytic curve is the supremum of the Pythagoras numbers of its singularities, or that supremum plus 1. This includes cases when the Pythagoras number is infinite.

Item Type:Article
Uncontrolled Keywords:Pythagoras number; Sum of squares; Analytic curve Germ;Global analytic curve
Subjects:Sciences > Mathematics > Number theory
Sciences > Mathematics > Algebraic geometry
ID Code:15127

Bochnak, J., Risler, J.-J.: Le théorème des zéros pour les variétés analytiques réelles de dimension 2. Ann. Sci. Écol. Norm. Sup. Paris 8, 353–364 (1975)

Campillo, A., Ruiz, J.M.: Some remarks on pythagorean real curve germs. J. Algebra 128,271–275 (1990)

Choi, M.D., Dai, Z.D., Lam, T.Y., Reznick, B.: The Pythagoras number of some affine algebras and local algebras. J. Reine Angew. Math. 336, 45–82 (1982)

Coen, S.: Sul rango dei fasci coerenti. Boll. UMI. 22, 373–383 (1967)

Fernando, J.F., Quarez, R.: A remark on the Pythagoras number of algebroid curves. J. Algebra 274, 64–67 (2004)

Fernando, J.F., Ruiz, J.M.: On the Pythagoras numbers of real analytic set germs. Bull. Soc.Math.France 133, 349–362 (2005)

Fernando, J.F., Ruiz, J.M., Scheiderer, C.: Sums of squares in real rings. Trans. Am. Math.Soc. 356, 2663–2684 (2004)

Jaworski, P.: Positive definite analytic functions and vector bundles. Bull. Acad. Polon. Sci. 30,501–506 (1982)

Ortega, J.: On the Pythagoras number of a real irreducible algebroid curve. Math. Ann. 289,111–123 (1991)

Quarez, R.: Pythagoras numbers of real algebroid curves and Gram matrices. J. Algebra 238,139–158 (2001)

Ruiz, J.M.: On Hilbert’s 17th problem and real Nullstellensatz for global analytic functions.Math Z. 190, 447–459 (1985)

Scheiderer, C.: Sums of squares of regular functions on real algebraic varieties. Trans. Am. Math.Soc. 352, 1039–1069 (1999)

Scheiderer, C.: On sums of squares in local rings. J. Reine Angew. Math. 540, 205–227 (2001)

Deposited On:08 May 2012 10:26
Last Modified:06 Feb 2014 10:17

Repository Staff Only: item control page